Alert archive / Indiana / Areal Flood Warnings in 2014
Areal Flood Warning 73, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Aug 22, 2014, 9:10 AM EDT for Carroll County, Clinton County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2014, 9:10 AM EDT (13:10 UTC)
- Expired
- Aug 22, 2014, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, IN, Clinton County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Aug 22, 6:30 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 22, 6:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EDT FRI AUG 22 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 235 AM EDT FRI AUG 22 2014 AN ACTIVE AND WARM WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW VERY WARM AND HUMID AIR TO PUSH INTO THE OHIO VALLEY. MEANWHILE...SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO NORTHERN AND CENTRAL INDIANA ALONG A LINGERING FRONTAL BOUNDARY. THIS WILL RESULT IN DAILY CHANCES FOR SHOWERS OR STORMS THROUGH THE WEEKEND. NEXT WEEK ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES. && .NEAR TERM /TODAY/... ISSUED AT 235 AM EDT FRI AUG 22 2014 SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY IN PLACE ACROSS NORTHERN AND CENTRAL INDIANA...STRETCHING FROM NEAR CHICAGO TO MUNCIE AND WINCHESTER. RADAR CONTINUES TO SHOW SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE FRONT. ALOFT A RIDGE OF HIGH PRESSURE WAS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY...ALLOWING FOR UPPER LEVEL WEATHER DISTURBANCES TO RIDE THE RIDGE AND SPILL ACROSS THE WARM FRONT ACROSS THE NORTHERN AND CENTRAL INDIANA...ALL THE WHILE BEING A TRIGGER FOR TSRA. MEANWHILE...A VERY WARM AND MOIST AIR MASS REMAINS IN PLACE ACROSS CENTRAL INDIANA WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S. SKIES WERE CLOUDY...FILLED WITH DEBRIS FROM EARLIER CONVECTION. MAIN FORECAST CHALLENGE TODAY WILL BE POPS. GFS AND NAM AGREE TO AN AMPLIFICATION OF THE UPPER RIDGE ACROSS THE MISSISSIPPI RIVER VALLEY TODAY...HOWEVER THIS WILL STILL RESULT IN MORE OF THE SAME AS THE UPPER FLOW WILL BE POISED TO SPILL ALONG THE LINGERING FRONTAL BOUNDARY ACROSS CENTRAL AND NORTHERN INDIANA. FORECAST SOUNDINGS ACROSS THE AREA TODAY CONTINUE TO SHOW PLENTY OF MOISTURE AVAILABLE WITH OVER 2 INCHES OF PRECIPITABLE WATER. FORECAST SOUNDINGS ALSO IMPLY CONDITIONAL INSTABILITY WITH CAPE IN EXCESS OF 200 J/KG...HOWEVER CONVECTIVE TEMPS ARE IN THE LOWER 90S...WHICH SEEM A LITTLE HIGH. CONFIDENCE REMAINS LOW IN ANY SPECIFIC TIMING FOR TSRA TODAY AS GFS AND NAM BOTH FAIL TO SUGGEST ANY SPECIFIC ORGANIZED WAVE TO PASS ALOFT. HRRR DOES SUGGEST CONVECTION ACROSS THE NORTHERN PARTS OF THE FORECAST AREA THIS MORNING...AN GIVEN THE LATEST RADAR TRENDS WILL STEER TOWARD THIS SOLUTION. HOWEVER GIVEN THE MOIST AIR MASS IN PLACE ALONG WITH THE LINGERING FRONTAL BOUNDARY...WILL KEEP POPS IN PLACE THROUGH THE DAY. AS FOR TEMPS...WITH CLOUDS AND POSSIBLE RAIN TODAY...WILL TREND TOWARD PERSISTENCE...WHICH SHOULD BE COOLER THAN MAVMOS. WARMER TEMPS WILL BE FOUND ACROSS THE SW FORECAST AREA WHERE POPS CHANCES AND CLOUDS WILL BE MUCH LESS...DUE TO PROXIMITY TO THE FRONT. && .SHORT TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 235 AM EDT FRI AUG 22 2014 GFS AND NAM SUGGEST LITTLE OVERALL CHANGE IN THE ONGOING PATTERN TONIGHT AND SATURDAY. THE UPPER RIDGE TO THE WEST CONTINUES TO ALLOW WEAK UPPER DISTURBANCES TO SPILL SOUTHEAST INTO INDIANA. THE WARM...HUMID AND CONDITIONALLY UNSTABLE AIRMASS REMAINS IN PLACE. FORECAST SOUNDINGS REMAIN DEEPLY SATURATED WITH VERY HIGH PRECIPITABLE WATER VALUES. LINGERING SURFACE BOUNDARY REMAINS IN PLACE ALSO. THUS WILL RAISE POPS TONIGHT AND ON SATURDAY AS THESE FEATURES CONTINUE TO REMAIN IN PLACE. GIVEN THE EXPECTED CLOUDS AND RAIN...WILL CONTINUE TO TREND OF LEANING WARMER THAN MAVMOS ON LOWS AND COOLER ON HIGHS. ON SATURDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS BEGINS TO DRIFT EAST...WHICH BEGINS TO ALLOW DRIER AIR TO ENTER THE FORECAST COLUMN. THE UPPER STEERING FLOW BEGINS TO SHIFT ANY RIDGE RIDING SHORT WAVES WELL EAST OF INDIANA. WITH ET DRIER AIR ARRIVING PRECIPITABLE WATER IN THE FORECAST SOUNDINGS FALLS TO LESS THAN 1.75 IN. ALSO 700MB TEMPS RISE TOWARD 10C...OFTEN A KEY CAPPING TEMPERATURE. THUS WILL TREND POPS AT OR BELOW MAVMOS ON SUNDAY THROUGH MONDAY. AS FOR TEMPS...WILL TREND HIGHS AND LOWS WARMER THAN MAVMOS GIVEN THE VERY WARM AIR MASS THAT IS EXPECTED ACROSS THE AREA. && .LONG TERM /MONDAY NIGHT THROUGH NEXT THURSDAY/... ISSUED AT 235 AM EDT FRI AUG 22 2014 ENSEMBLES SUGGEST UPPER RIDGE INITIALLY OVER THE AREA AT THE BEGINNING OF THE PERIOD WILL EVENTUALLY GET SUPPRESSED BACK TO THE SOUTH AS AN UPPER TROUGH MOVES INTO THE NORTHERN MIDWEST OR GREAT LAKES BY THE MIDDLE OF NEXT WEEK. ENSEMBLES SUGGEST PRECIPITATION POTENTIAL WILL MOVE BACK INTO THE AREA STARTING NEXT TUESDAY AS UPPER RIDGE BEGINS TO FLATTEN OUT...WITH THE BEST CHANCES NEXT WEDNESDAY AND THURSDAY AS A FRONTAL SYSTEM ASSOCIATED WITH THE APPROACHING UPPER TROUGH MOVES IN. WILL KEEP CHANCE POPS GOING IN THE FORECAST FROM TUESDAY THROUGH NEXT THURSDAY. && .AVIATION /DISCUSSION FOR THE 221200Z TAFS/... ISSUED AT 630 AM EDT FRI AUG 22 2014 THUNDERSTORM CLUSTERS CONTINUE TO DROP SOUTHEAST ACROSS NORTHERN ILLINOIS AND NORTHERN INDIANA. INTENSITY HAS FOR THE MOST PART BEEN FAIRLY STEADY...ALTHOUGH CLOUD TOPS HAVE SHOWN A TENDENCY TO COOL OVER THE PAST HOUR. PROFILERS STILL SHOWING DECENT INFLOW OF 25-30 KTS INTO THE CLUSTERS...SO EXPECTING CONVECTION TO CONTINUE FOR AWHILE LONGER BEFORE WEAKENING LATER THIS MORNING. APPEARS KLAF/KIND AND PROBABLY KHUF HAVE A GOOD CHANCE OF A DIRECT IMPACT FROM CONVECTION THROUGH ABOUT 221600Z...WITH LOWER CONFIDENCE AT KBMG. PERIODS OF IFR VISIBILITY RESTRICTIONS EXPECTED IN THE HEAVIER CELLS. SHOULD SEE A BREAK IN THE CONVECTIVE THREAT AROUND MIDDAY INTO THE AFTERNOON HOURS...BUT MODELS SUGGEST A RENEWED THREAT AFTER ABOUT 222100Z-222200Z AND ON INTO THE EVENING HOURS WITH A POTENTIAL UPPER WAVE MOVING OUT OF THE IOWA REGION. OUTSIDE OF CONVECTION...CEILINGS GENERALLY ABOVE 050 TODAY WITH SURFACE WINDS 210-240 AT 6-8 KTS. VARIABLE AND GUSTY WINDS ALONG WITH LOWER CEILINGS IN AND NEAR CONVECTION. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM...JAS AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 22, 3:59 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 359 AM EDT FRI AUG 22 2014 INZ021-028>030-035>037-039-043>048-051>057-060>065-067>072-230800- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE- HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 359 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED. HAZARDS: MAIN THREATS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY AND AGAIN TUESDAY THROUGH THURSDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICIES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. WARM AND HUMID AIR IN COMBINATION WITH WEAK UPPER LEVEL WEATHER DISTURBANCES WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SATURDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT ANY ONGOING FLOODING. MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-038-040>042-049-230800- HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY- 359 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND A FLASH FLOOD WATCH IS IN EFFECT. SEVERE STORMS ARE NOT EXPECTED. HAZARDS: MAIN THREATS WILL BE HEAVY RAIN WITH FLOODING. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY AND AGAIN TUESDAY THROUGH THURSDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICIES WILL APPROACH THE MIDDLE TO UPPER 90S TODAY THROUGH MONDAY. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. WARM AND HUMID AIR IN COMBINATION WITH WEAK UPPER LEVEL WEATHER DISTURBANCES WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SATURDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT ANY ONGOING FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Aug 22, 8:30 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 SW EATON 40.31N 85.42W
08/22/2014 M5.54 INCH DELAWARE IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 SSE RIDGEVILLE 40.26N 85.00W
08/22/2014 M5.40 INCH RANDOLPH IN CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN 3 NW MUNCIE 40.24N 85.40W
08/22/2014 M4.87 INCH DELAWARE IN ASOS
24 HOUR TOTAL
&&
50Local storm report, Aug 22, 8:50 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 NNW FARMLAND 40.25N 85.15W
08/22/2014 M6.05 INCH RANDOLPH IN CO-OP OBSERVER
24 HOUR TOTAL
&&
50Local storm report, Aug 22, 9:09 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 8 SE LAFAYETTE 40.33N 86.76W
08/21/2014 E2.00 INCH TIPPECANOE IN BROADCAST MEDIA
PICTURE SENT INTO FOX 59 IN INDIANAPOLIS OF LARGE HAIL
IN STOCKWELL IN SOUTHEAST TIPPECANOE COUNTY. SEVERAL
PIECES ESTIMATED TO 2 INCHES IN DIAMETER... POSSIBLY
LARGER.
0945 PM TSTM WND DMG ANDERSON 40.09N 85.69W
08/21/2014 MADISON IN TRAINED SPOTTER
NUMEROUS TREES AND LIMBS DOWN ACROSS TOWN.
&&
MDRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 43 min |
| Aug 21, 8:40 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe | 3 hr |
| Aug 21, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 48 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 47 min |
| Aug 21, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more | 49 min |
| Aug 21, 9:12 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard | 3 hr |
| Aug 21, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more | 43 min |
| Aug 21, 10:10 PM EDT | Flash Flood Warning | IND | Delaware, Madison | 3 hr |
| Aug 21, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 26 min |
| Aug 21, 10:31 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Madison, Tipton | 3 hr |
| Aug 21, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Aug 21, 11:33 PM EDT | Areal Flood Advisory | IND | Hancock, Henry, Madison, Randolph, Rush | 117 min |
| Aug 22, 3:28 AM EDT | Flash Flood Warning | IND | Delaware, Randolph | 12 hr |
| Aug 22, 3:37 AM EDT | Flash Flood Watch | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more | 12 hr |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Aug 22, 8:03 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 hr |
| Aug 22, 9:03 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 22, 2:06 PM EDT | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Aug 22, 3:32 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 12 hr |
Nearby
Areal Flood Warnings in Indiana, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.